Lancaster EPrints

Analysis of upper bounds for the pallet loading problem

Letchford, A N and Amaral, A R S (2001) Analysis of upper bounds for the pallet loading problem. European Journal of Operational Research, 132 (3). pp. 582-593. ISSN 0377-2217

Full text not available from this repository.


This paper is concerned with upper bounds for the well-known Pallet Loading Problem (PLP), which is the problem of packing identical boxes into a rectangular pallet so as to maximize the number of boxes fitted. After giving a comprehensive review of the known upper bounds in the literature, we conduct a detailed analysis to determine which bounds dominate which others. The result is a ranking of the bounds in a partial order. It turns out that two of the bounds dominate all others: a bound due to Nelissen and a bound obtained from the linear programming relaxation of a set packing formulation. Experiments show that the latter is almost always optimal and can be computed quickly.

Item Type: Journal Article
Journal or Publication Title: European Journal of Operational Research
Uncontrolled Keywords: packing ; pallet loading ; mathematical programming
Subjects: ?? hb ??
Departments: Lancaster University Management School > Management Science
ID Code: 43270
Deposited By: ep_importer_pure
Deposited On: 11 Jul 2011 18:56
Refereed?: Yes
Published?: Published
Last Modified: 19 Jun 2018 02:52
Identification Number:

Actions (login required)

View Item